MAUDE Adverse Event Report: SYNTHES TUTTLINGEN REDUCTION FORCEPS FOR 1.3 TO 2.0MM SCREWS/SOFT LOCK

SYNTHES TUTTLINGEN REDUCTION FORCEPS FOR 1.3 TO 2.0MM SCREWS/SOFT LOCK
Catalog Number 03.130.291
Medical Device Problem Code Failure To Adhere Or Bond (1031)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/07/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is an instrument and is not implanted/explanted.Complainant part is not expected to be returned for manufacturer review/investigation.(b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.Review of the device history record of (b)(4) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.A review of inspection records and certifications, confirm that the components and final product met inspection records.All (b)(4) parts of the lot were checked 100% for critical features and for function at the final inspection on 26-oct-2016.No ncrs were generated during production.Manufacturing date: 26-oct-2016.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it is reported during a procedure to repair a fracture of the fifth metacarpal on (b)(6) 2017, the reduction forceps would not attach to the bone.As surgeon attempted to apply the device to insert the lag screw, the device slid when surgeon attempted to close it.Surgery was delayed approximately 30 minutes.Concomitant devices reported: screw (part number unknown, lot number unknown, quantity unknown).This report is for one (1) reduction forceps.This is report 1 of 1 for (b)(4).

Brand Name
REDUCTION FORCEPS FOR 1.3 TO 2.0MM SCREWS/SOFT LOCK
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM  78532
MDR Report Key6545808
Report Number9680938-2017-10073
Device Sequence Number750148
Product Code HTD
UDI-Device Identifier07611819690752
UDI-Public(01)07611819690752(10)T137201
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.130.291
Device Lot NumberT137201
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2017
Initial Report FDA Received Date05/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCREW (PART AND LOT UNKNOWN, QTY UNKNOWN)